MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56232
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter name and address: email: (b)(6).Reporter occupation: other non-healthcare professional: director.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure of the leg a flexor high-flex ansel guiding sheath separated at the hub.The user gained access in the right groin, which was noted to be heavily scarred, and felt resistance.As the sheath was being removed, the user again felt resistance, the sheath separated at the hub.No portion of the device was left inside the patient.This did not result in additional procedures or prolonged hospitalization.The patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure of the leg a flexor high-flex ansel guiding sheath separated at the hub.The user gained access in the right groin, which was noted to be heavily scarred, and felt resistance.As the sheath was being removed, the user again felt resistance, the sheath separated at the hub.No portion of the device was left inside the patient.This did not result in additional procedures or prolonged hospitalization.The patient did not experience any adverse effects.Correction: the following information was available and inadvertently omitted from the initial mdr.The dilator was not reinserted prior to removal of the sheath.An unknown wire guide was in the lumen of the device at the time of separation.Blood loss was within normal limits, and no intervention was required for blood loss.Investigation evaluation: a review of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the complaint device was conducted during the investigation.Physical examination of the returned device showed one check flo was received used with biological material present.No visible damage to side arm or check-flo.Sheath material was not returned.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, validations, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to reinsert the dilator prior to removal of the sheath, to evaluate the source of any resistance, and inspect the product to ensure no damage has occurred upon removal from the package.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy and failure to reinsert the dilator prior to removing the sheath contributed to this event.The risk analysis for this failure mode was reviewed and no escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10427157
Report Number1820334-2020-01513
Device Sequence Number2960989
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)230609(10)13234800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberG56232
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number13234800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR